Doctor insights on:
Amoxicillin Mono Rash
Altered immunity: During mononucleosis (ebv virus) infection, the virus infects b cells of the immune system and epithelial cells. This together with the presence of Amoxicillin can result in a type of drug rash which does not usually result in a true long-term allergic reaction to the drug. ...Read more
It's a decent bet...: Amoxicillin is notorious for causing rashes in patients with mono--it typically looks like a dense, deep red, symmetric rash esp on the chest, back, and abdomen, but elsewhere also. It is different than hives, which are scattered, irregular raised "welts" that itch badly. You're perfectly correct that the rash merely suggests mono, but doesn't prove it. You'll want to confirm it with lab tests. ...Read more
If I was taking amoxicillin for a week then broke out in a rash because I had mono, how long after I stop taking the anitbiotic will the rash go away?
A week or more: I've seen cases where the rash faded in about a week & some that were faintly visible for a bit longer. As long as any residual Amoxicillin is still being absorbed in the GI tract it can stimulate rash production after you stop the med. That is usually finished in a day or so after stopping. ...Read more
Yes: Typically if you start Amoxicillin for mono you will get a fine rash all over your body, that will resolve over time after stopping amoxicillin. If it persists consider fungal infection that needs to be treated with an antifungal cream in the region and keeping the area dry to prevent further problems. ...Read more
I was on amoxicillin for a tear duct infection but broke out in rash. I read this may mean I have mono. Should I see my doctor?
Maybe.: What it most likely means is that you're having a reaction to the amoxicillin, which is a very common cause of drug-induced rashes. If the rash is resolving on its own, don't worry about it. If it isn't, or you're itching significantly or have any other significant symptoms, by all means, see your doctor. ...Read more
17 yr old daughter has mono and morbilliform rash. Amoxicillin ceased Wed. Prednisone and Benadbut spreading body rash & severe itch. No fever. Help?
Rash: Using amoxicillin with mono frequently causes an itchy uncomfortable rash. It lasts a while. The prednisone may not be the answer. I would use Zyrtec (cetirizine) and add Benedryl both if needed. Drink lots of fluids and rest. Bathe too. Mono can last 2-3, weeks and it is miserable. It is a lesson learned about over using antibiotics. Sorry you were the one to experience this. It will get better. ...Read more
Causing a rash?: The simple answer is that we don't know how it works. The combination of mononucleosis and Amoxicillin causes a rash in a significant minority of patients. The odds appear to go up significantly when you're already sufficiently miserable with the virus, as if adding insult to injury. Sorry if that's your situation, but you're not alone. It gets better. Keep cool, overheating makes you more itchy. ...Read more
Can I get mono twice? I am having a hive reaction in my feet after being on amoxicillin for a week. I have already had mono once.
Drug rash: As you seem to know, amoxicillin often causes a rash in people who have mononucleosis. However, it also can cause an allergic rash without mono -- and an itchy rash (hives) usually means a true drug allergy. Stop the amoxicillin and contact the doctor who prescribed it. Good luck! ...Read more
Why would I still have pains and aches. If the amoxicillin is out of my system. The doctor said with having mono and a NP giving me that it did that?
Idk if I had strep or mono but my doctor gave my amoxicillin. It's getting better, there is red circles where the white ones used to be. Is it normal?
My doctor put me on z-pak instead of amoxicillin. She said it was because I had mono a year ago. Why did she put me on new med? I have strep now
Went to hospital, they said I had pharyngitis a, went back 4 weeks later amoxicillin didn't help. They sent me home. Swollen lymph nodes. Mono? I'm 16
Maybe: This could be mononucleosis, but in that disease swollen glands are usually an earlier symptom, and the patient feels tremendous fatigue. More importantly, if you've gone to ER for minor problem like this twice in month, it's time you had a doctor. An ER is far more expensive, and does not provide continuity of care. ...Read more
Sick for 2 weeks. Strep test was neg but doc treated me with amoxicillin. Finished amoxicillin and throat hurts so bad. Boyfriend has mono. Do I?
Possibly....: You certainly could have mono - it's very contagious, and since antibiotics didn't help, it makes it even more likely there is a viral origin. Since you've been sick for so long, it's time to get reevaluated. There may not be a lot you can do except wait things out now, get rest and eat properly, but there may be some therapeutics that couls help you feel better. Get back in to your doctor. ...Read more
High fever, body aches, sore throat, headaches, nausea. Rapids negative for strep, flu, mono. Taking amoxicillin for 5 days, not working.
Most likely viral.:
Tjese are all symptoms of a viral illness. It is not clear as if you went to the office or ER. It appears to that the doc has done the average workup and you may need to work it out. The amoxil (amoxicillin) will not treat a virus. See what your doc recommends next
Best wishes. ...Read more
If I been taking amoxicillin and some how begin to break out in little rashes that itch so bad on my legs and back do u go to the hospital for special?
Stop the Amoxcillin: You may have an allergy to this drug for which there are alternatives. Stop the Amoxcillin and contact your prescribing doctor for another option. ...Read more
My daughter was put in Amoxicillin for 10 days for an ear infectio, she started getting skin rashes kind of like hives that would appear and go away after 10 minutes. They are now appearing more frequently, she doesn't really complain about them but her l
Hives: Illness or allergic reactions can both cause rashes in children. Since she is on amoxicillin, it very likely is an allergic reaction to the medication. I would stop the medication and give her benedryl. You should contact your daughter's pediatrician to see if they want to change medications or want to see her first. ...Read more
Can augmentin (amoxicillin and clavulanate) cause rashes and if so how long will they last after stopping the antibiotic?
Yes. Up to 2 weeks.: Augmentin (amoxicillin and clavulanate) is Amoxicillin augmented with clavulanic acid. It enables Augmentin (amoxicillin and clavulanate) to kill bacteria resistant to amoxicillin. Like Amoxicillin Augmentin (amoxicillin and clavulanate) can cause an allergic rash - hives and angioedema usually appearing right after the 1st dose - or an Amoxicillin rash - red flat or raised spots that don't itch appearing on the 7-10th day of treatment. Once drug is stopped each rash is gone in 2 weeks. ...Read more
I had ingrown toenail surgery today and my doc prescribed cephalexin cause I'm allergic to amoxicillin. I feel itchy, no rashes yet. Do I stop taking?
Doc diagnosed herpes (shingles) (red rashes on right scalp, cheek & neck with fever) but prescribed amoxicillin+clavulanate combi. Is this any good?
Viral infection: The medication you've bee prescribed is Not a customary treatment for herpes zoster infection. I generally prescribe Valtrex™ Or similar. Your treating MD may be treating you for a bacterial infection you've been diagnosed. Check with your doctor to have a clarification, or seek a second opinion. ...Read more
Flu signs for 4 weeks. Mono-negative. Finished zinnat. Doc gave voltaren, (diclofenac) amoxycillin and flagyl. Red, Sore throat recurs after medication ends. Why?
Abscess?: For the purpose of this interaction, I'm assuming, by "flu symptoms" you mean fever, chills, fatigue etc. In my experience, recurring sore throat and "flu symptoms" could indicate an abscess which are kept under control, but not completely eradicated, by antibiotics. See your doctor again and, if necessary, get a referral to an Ear, Nose & Throat doctor. ...Read more